Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 60, NWS Tulsa, OK

March 17, 2008Cherokee County, Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 17, 2008, 11:05 PM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2008, 11:05 PM CDT (04:05 UTC)
Expired
Mar 17, 2008, 11:48 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 17, 10:16 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 180405
SVRTSA
OKC021-041-097-180515-
/O.NEW.KTSA.SV.W.0060.080318T0405Z-080318T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT MON MAR 17 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1215 AM CDT

* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF PEGGS...
  MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEGGS...
  ROSE...LEACH...CHLOETA...JAY AND GROVE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3650 9461 3593 9512 3601 9525 3602 9522
      3604 9520 3608 9520 3668 9481 3667 9461
TIME...MOT...LOC 0405Z 215DEG 47KT 3603 9514

$$
3 follow-up statements
000 
WWUS54 KTSA 180425
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT MON MAR 17 2008

OKC021-180434-
/O.CAN.KTSA.SV.W.0060.000000T0000Z-080318T0515Z/
CHEROKEE OK-
1124 PM CDT MON MAR 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY
IS CANCELLED...
  
THE THUNDERSTORM HAS MOVED OUT OF THE COUNTY. 

LAT...LON 3650 9461 3624 9484 3623 9487 3621 9486
      3617 9490 3618 9514 3668 9481 3667 9461
TIME...MOT...LOC 0424Z 212DEG 54KT 3629 9495

$$

OKC041-097-180515-
/O.CON.KTSA.SV.W.0060.000000T0000Z-080318T0515Z/
DELAWARE OK-MAYES OK-
1124 PM CDT MON MAR 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN MAYES AND DELAWARE COUNTIES...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ROSE...MOVING
NORTHEAST AT 60 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHLOETA...JAY...
ZENA AND GROVE.

IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR 
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3650 9461 3624 9484 3623 9487 3621 9486
      3617 9490 3618 9514 3668 9481 3667 9461
TIME...MOT...LOC 0424Z 212DEG 54KT 3629 9495

$$
000 
WWUS54 KTSA 180440
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON MAR 17 2008

OKC097-180449-
/O.CAN.KTSA.SV.W.0060.000000T0000Z-080318T0515Z/
MAYES OK-
1139 PM CDT MON MAR 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAYES COUNTY IS
CANCELLED...

LAT...LON 3650 9461 3646 9465 3641 9468 3641 9470
      3634 9474 3637 9501 3668 9481 3667 9461
TIME...MOT...LOC 0439Z 212DEG 54KT 3647 9492 3643 9471

$$

OKC041-180515-
/O.CON.KTSA.SV.W.0060.000000T0000Z-080318T0515Z/
DELAWARE OK-
1139 PM CDT MON MAR 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN DELAWARE COUNTY...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM CHLOETA TO JAY...MOVING NORTHEAST AT 60 MPH. THESE 
THUNDERSTORMS ARE DIMINISHING IN INTENSITY. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ZENA AND GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3650 9461 3646 9465 3641 9468 3641 9470
      3634 9474 3637 9501 3668 9481 3667 9461
TIME...MOT...LOC 0439Z 212DEG 54KT 3647 9492 3643 9471

$$
000 
WWUS54 KTSA 180448
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT MON MAR 17 2008

OKC041-180459-
/O.CAN.KTSA.SV.W.0060.000000T0000Z-080318T0515Z/
DELAWARE OK-
1149 PM CDT MON MAR 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3650 9461 3646 9465 3641 9468 3641 9470
      3634 9474 3637 9501 3668 9481 3667 9461
TIME...MOT...LOC 0449Z 221DEG 49KT 3657 9481 3653 9460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 9:16 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 17, 9:16 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT MON MAR 17 2008

.DISCUSSION...
EVENING FORECAST HAS PROGRESSED ABOUT AS EXPECTED AND
CURRENTLY SEE NO REASON TO UPDATE THE FORECAST AT THIS
TIME.

RAINFALL AMOUNTS WIDELY VARIABLE WITH MANY AREAS NOT RECEIVING
MUCH AT ALL BUT SOME SMALL AREAS AFFECTED BY TRAINING STORMS HAVE
MEASURED OVER AN INCH AND RADAR ESTIMATES HAVE INDICATED AS MUCH
AS NEAR 2 INCHES SO FAR THIS EVENING.

SOME THUNDERSTORMS DEFINITELY BEAR WATCHING
AND STILL A TORNADO THREAT. SEVERE THREAT WILL DIMINISH
AS THE NIGHT GOES ON AND WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS WILL BECOME INCREASINGLY SIGNIFICANT.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT MON MAR 17 2008/

DISCUSSION...
DANGEROUS FLOODING OF SMALL STREAMS/LARGE STREAMS AND
RIVERS POSSIBLE NEXT OF COUPLE DAYS.

IN THE SHORT TERM...INITIAL CONVECTION EVOLVING LATE
AFTERNOON OR EVENING WILL HAVE WINDOW OF OPPORTUNITY
TO BE SEVERE GIVEN SHEAR PARAMETERS. CONVECTION WILL
THEN TRANSITION  INTO A LARGE AREA OF HEAVY RAIN AND
SCATTERED THUNDER.

EXTREMELY WET PERIOD ON TAP FOR THE NEXT 36-48 HOURS.
RATHER SATURATED GROUND WILL INSURE COPIOUS RAINFALL
RUNOFF.   MODERATE FLOODING OF STREAMS / SOME RIVERS
NEARLY CERTAIN.  MAJOR RIVER FLOODING ON SOME RIVERS
PROBABLE.  AT THIS TIME IT LOOKS LIKE THE AREAS MOST
VULNERABLE FOR FLOODING INCLUDE...SOUTHEAST AND EAST
CENTRAL OKLAHOMA AS WELL AS WEST CENTRAL / NORTHWEST
ARKANSAS.  IN THAT AREA UPWARDS OF SIX INCHES PRECIP
POSSIBLE.  FLOOD WATCH IN EFFECT UNTIL 12Z WEDNESDAY.

SIGNIFICANT UPPER LOW WILL MIGRATE FARTHER SOUTHEAST
OVERNIGHT INTO MEXICO... THEN TURN NORTHEAST TUESDAY
REACHING AROUND SOUTHEAST OKLAHOMA WEDNESDAY MORNING.
PACIFIC MOISTURE IN ADVANCE OF UPPER LOW WILL COUPLE
WITH  LOWER LEVEL GULF MOISTURE FOR PRECIPITABLE H2O
VALUES IN EXCESS OF 1.50 OVER SEVERAL PERIODS. LARGE
SCALE OMEGA AND SEVERAL IMPULSES MOVING ACROSS/ALONG
SURFACE TROUGH STRETCHING... FROM EASTERN TEXAS INTO
ARKANSAS/CENTRAL MISSOURI COMPLETES THE WET PICTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  56  42  61 / 100 100  60  20
FSM   57  61  45  56 / 100 100 100  40
MLC   58  58  40  59 / 100 100  90  20
BVO   49  54  40  61 / 100  80  50  20
FYV   57  58  39  52 / 100 100  90  40
BYV   56  56  41  54 / 100 100  90  40
MKO   55  56  41  55 / 100 100  80  20
MIO   51  55  41  55 / 100  80  60  20
F10   55  55  41  59 / 100 100  80  20
HHW   61  63  45  58 / 100 100  80  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...06
LONG TERM....15
Hazardous weather outlook, Mar 17, 8:34 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT MON MAR 17 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
824 PM CDT MON MAR 17 2008

...THREAT OF SEVERE WEATHER AND SIGNIFICANT FLOODING THROUGH TUESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
COMPLEX SURFACE SYSTEM OVER THE REGION WILL CONTINUE TO CAUSE AREAS OF
RAIN AND THUNDERSTORMS THROUGH THE NIGHT. SEVERE THREAT CONTINUES WITH
WIND AND LARGE HAIL BEING THE MOST LIKELY THREATS BUT SHEAR VALUES ARE
SUFFICIENT FOR DISCREET SUPERCELL THUNDERSTORMS THAT COULD CAUSE A
TORNADO. THE THREAT OF SURFACE BASED STORMS WILL DIMINISH LATE TONIGHT
AND HEAVY RAIN BECOMES MORE LIKELY AS A LOW LEVEL JET INCREASES
MOISTURE TRANSPORT OFF THE GULF OF MEXICO. PRECIPITABLE WATER VALUES
INCREASE TO 1.5 INCHES AND WITH LOW LEVEL JET FEEDING ADDITIONAL
MOISTURE FROM THE SOUTH...WIDESPREAD HEAVY RAIN IS LIKELY TO FORM
OVERNIGHT AND CONTINUE INTO TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE WIDESPREAD RAIN AND THUNDERSTORM EVENT WILL BE ONGOING TUESDAY
MORNING. THIS EVENT WILL LIKELY CONTINUE THROUGH MUCH OF TUESDAY AND
INTO TUESDAY NIGHT. RAINFALL TOTALS OF 3 TO 6 INCHES WILL BE COMMON
ALONG AND TO THE EAST OF INTERSTATE 44. LESSER AMOUNTS ARE EXPECTED TO
THE NORTH AND WEST. SIGNIFICANT FLOODING IS EXPECTED.

THE COLD FRONT WILL MOVE SLOWLY SHIFT EAST OF THE AREA BUT RAIN WILL
CONTINUE BEHIND THIS FRONT AND GRADUALLY END FROM THE WEST TUESDAY NIGHT.

ANOTHER COLD FRONT ON SATURDAY WILL BRING THE NEXT CHANCE FOR
THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 17, 9:00 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT MON MAR 17 2008

OKZ073-180230-
PITTSBURG OK-
900 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN PITTSBURG

AT 900 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF BLOCKER...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BLOCKER...CROWDER AND
CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3521 9570 3525 9546 3494 9551 3499 9581
TIME...MOT...LOC 0200Z 208DEG 42KT 3505 9565
Special weather statement, Mar 17, 9:30 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT MON MAR 17 2008

OKZ071-180315-
MCINTOSH OK-
930 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

AT 930 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF ONAPA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...ONAPA AND
RENTIESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3554 9535 3552 9534 3533 9535 3529 9559
      3556 9551 3556 9544 3556 9542 3556 9535
TIME...MOT...LOC 0230Z 210DEG 47KT 3539 9543
Special weather statement, Mar 17, 9:35 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON MAR 17 2008

OKZ073-180300-
PITTSBURG OK-
935 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN PITTSBURG

AT 935 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAYWOOD...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HAYWOOD...ARPELAR...SCIPIO...
CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3494 9605 3517 9587 3520 9576 3519 9574
      3521 9572 3526 9547 3483 9588
TIME...MOT...LOC 0235Z 217DEG 41KT 3498 9588
Special weather statement, Mar 17, 9:49 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON MAR 17 2008

OKZ070-180315-
MUSKOGEE OK-
949 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE

AT 949 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WARNER...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...WARNER...
KEEFETON...BRAGGS AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3555 9513 3545 9521 3552 9535 3555 9535
      3556 9539 3582 9530 3581 9513
TIME...MOT...LOC 0249Z 210DEG 47KT 3558 9525
Special weather statement, Mar 17, 10:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CDT MON MAR 17 2008

ARZ001-OKZ063-180430-
BENTON AR-DELAWARE OK-
1040 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 1040 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTH OF COLCORD...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...SULPHUR
SPRINGS...GENTRY...MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR AND
HIWASSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

LAT...LON 3648 9421 3618 9459 3617 9477 3651 9453
      3650 9424
TIME...MOT...LOC 0340Z 217DEG 52KT 3613 9472
Special weather statement, Mar 17, 10:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT MON MAR 17 2008

OKZ054-059-180500-
OSAGE OK-PAWNEE OK-
1055 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 1055 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 31 MILES WEST OF PAWNEE TO 19 MILES SOUTHWEST OF
PAWNEE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PAWNEE...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3664 9627 3624 9691 3632 9693 3635 9705
      3651 9705 3658 9691 3657 9703 3665 9709
      3672 9699 3670 9695 3677 9689 3679 9677
      3686 9677 3691 9669
TIME...MOT...LOC 0355Z 232DEG 36KT 3639 9733 3624 9709

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:08 PM CDTSevere Thunderstorm WarningTSAChoctaw67 min
Mar 17, 9:00 PM CDTSpecial Weather StatementTSAPittsburg30 min
Mar 17, 9:09 PM CDTSevere Thunderstorm WarningTSAPittsburg26 min
Mar 17, 9:22 PM CDTSevere Thunderstorm WarningTSAPushmataha28 min
Mar 17, 9:30 PM CDTSpecial Weather StatementTSAMcIntosh45 min
Mar 17, 9:35 PM CDTSpecial Weather StatementTSAPittsburg25 min
Mar 17, 9:49 PM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 17, 9:57 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg36 min
Mar 17, 10:08 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee37 min
Mar 17, 10:18 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg14 min
Mar 17, 10:25 PM CDTSevere Thunderstorm WarningTSAMuskogee35 min
Mar 17, 10:45 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner45 min
Mar 17, 10:55 PM CDTSpecial Weather StatementTSAOsage65 min
Mar 17, 11:21 PM CDTSpecial Weather StatementTSAPittsburg39 min
Mar 17, 11:44 PM CDTSpecial Weather StatementTSAOsage46 min
Mar 18, 12:01 AM CDTSevere Thunderstorm WarningTSAOsage44 min
Mar 18, 12:20 AM CDTFlash Flood WarningTSADelaware4 hr
Mar 18, 12:24 AM CDTSpecial Weather StatementTSASequoyah51 min
Mar 18, 1:40 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
Mar 18, 2:56 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg49 min
Mar 18, 3:56 AM CDTFlash Flood WarningTSADelaware3 hr
Mar 18, 4:05 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah25 min
Mar 18, 4:26 AM CDTSpecial Weather StatementTSAAdair49 min
Mar 18, 4:50 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, McIntosh, Mayes, Muskogee and 4 more6 hr
Mar 18, 7:26 AM CDTSpecial Weather StatementTSAMcIntosh64 min
Mar 18, 8:12 AM CDTFlash Flood WarningTSACreek, Rogers, Tulsa6 hr
Mar 18, 8:34 AM CDTRiver Flood WarningTSAAdair47 hr
Mar 18, 8:34 AM CDTRiver Flood WarningTSACherokee72 hr
Mar 18, 8:34 AM CDTRiver Flood WarningTSACherokee26 hr
Mar 18, 8:35 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Sequoyah6 hr
Mar 18, 9:10 AM CDTSpecial Weather StatementTSAHaskell, Latimer35 min
Mar 18, 9:34 AM CDTRiver Flood WarningTSALeFlore4 days
Mar 18, 9:34 AM CDTRiver Flood WarningTSALeFlore6 days
Mar 18, 9:35 AM CDTRiver Flood WarningTSAOttawa3 days
Mar 18, 10:06 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha54 min
Mar 18, 1:18 PM CDTFlash Flood WarningTSAChoctaw, Pushmataha6 hr
Mar 18, 2:14 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Sequoyah6 hr
Mar 18, 3:11 PM CDTRiver Flood WarningTSAPushmataha4 days
Mar 18, 3:50 PM CDTRiver Flood WarningTSASequoyah24 hr
Mar 18, 4:49 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Pittsburg3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.